MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565110
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral stent was to be implanted in the colon to treat malignant intestinal stenosis during a colonic stent implantation under digital subtraction angiography (dsa) procedure performed on (b)(6) 2025.During the procedure, the stent was kinked and could not move forward under force.The stent was not able to deploy because of this, and the procedure was cancelled.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of a cancelled/aborted procedure.
 
Additional Manufacturer Narrative
Blocks e1 (initial reporter's address) and g4 (premarket) have been corrected.Block h6: imdrf impact code f1001 captures the reportable event of a cancelled/aborted procedure.Block h11: a wallflex enteral colonic stent was received for analysis; however, the delivery system was not returned.Visual examination of the returned stent revealed no damage.Media inspection, based on photos provided by the customer, showed that the outer sheath was kinked.Product analysis could not confirm the reported events of stent failure to deploy and difficulty advancing the device, as these occurred during the procedure and could not be replicated in the laboratory setting.However, the reported event of a kinked sheath was confirmed through media inspection.There is insufficient evidence to determine whether the sheath kink was caused by physician manipulation during the procedure or by a device malfunction.Additionally, without the delivery system available for evaluation, the most probable cause of the event cannot be determined.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral stent was to be implanted in the colon to treat malignant intestinal stenosis during a colonic stent implantation under digital subtraction angiography (dsa) procedure performed on (b)(6) 2025.During the procedure, the stent was kinked and could not move forward under force.The stent was not able to deploy because of this, and the procedure was cancelled there was no patient complications reported as a result of this event.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22128062
Report Number3005099803-2025-02449
Device Sequence Number15624131
Product Code MQR
UDI-Device Identifier08714729456582
UDI-Public(01)08714729456582(17)261011(10)35044968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565110
Device Catalogue NumberM00565110
Device Lot Number0035044968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight66 KG